I need help on deciding what to do. In January I was on 90 mg of Armour Thyroid. I stayed on this dose until March 7 when my Free T3 was tested at 325, (Range 230-420). At that time I went to 120 mg of Armour. Tested Free T3 on April 23 at 480. On May 5 I cut back to 105 Mg. On June 16 tested free T3 at 440. I then cut back to 105 on Mon, Wed, Fri. and 90mg on Tues, Thurs, Sat, and Sun. Had Free T3 tested on Aug. 12 and it was 450. My doctor said I shouldn't cut back anymore, even though I'm still testing a little high. He said those ranges are just guidelines. I'm still having symptoms, pustular psoriasis on palms of hands and soles of feet, slightly elevated heart rate, a few palpitations, my eyes are terribly irritated every day, and I'm starting to get more tired. I need at least 9 hours of sleep every night and have a very low period about mid-day.
My questions are:
Shouldn't I cut back to try and get to 50-80% of the range?
Why would my Free T3 go up instead of down after lowering my medication?
How long does it take for the T3 to come down after being overmedicated?
I appreciate any input. I'm desperately seeking some answers. Thank you.
I never take the Armour until after the blood test. I usually go first thing in the morning and take it when I get home. I had RAI last July so I shouldn't have any thyroid function, so the only thing I can figure is the reason it's so high is because it just takes a long time for it to come down once you're overmedicated.
No, it actually shouldn't take long. T3 has a half-life of not more than a day. (Some sources say about 6 hours, others say up to 24. There is debate... but none says longer than 24.) So I would say there should be a definite difference in blood level within a week or two.
I think it's a rare person who could stand their FT3 as high as yours, and that it would account for at least some of your current symptoms. Why would your doc insist that you keep it that high?
I don't know why he said that. I was really kind of shocked that he did. Regardless, I think I'm going to cut it back to 90 mg and then get tested again in about 6-7 weeks. I'm trying to get to optimum without going over.
I don't know why but I seem to be taking in the hormone more effeciently than before. I did start letting it dissolve under my tongue instead of swallowing it about three months ago. Maybe I should have stayed at 90 a little longer and my numbers would have gotten to optimum after a while.
Well, thyroid medication is all trial and error anyway. Thanks for your reply.